zbMATH — the first resource for mathematics

On the role of Rouché’s theorem in queueing analysis. (English) Zbl 0879.60097
Summary: In analytic queueing theory, Rouché’s theorem is frequently used, and when it can be applied, leads quickly to tangible results concerning ergodicity and performance analysis. For more complicated models it is sometimes difficult to verify the conditions needed to apply the theorem. The natural question that arises is: Can one dispense with this theorem, in particular when the ergodicity conditions are known? We consider an M/G/1-type queueing problem which can be modelled by \(N\) coupled random walks. It is shown that it can be fully analyzed without using Rouché’s theorem, once it is known that the relevant functional equation has a unique solution with prescribed regularity properties.

60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research
Full Text: DOI
[1] D.G. Down and O.J. Boxma, A polling model with threshold switching, in:Proceedings of the Nordic Teletraffic Seminar NTS-12, eds. I. Norros and J. Virtamo (Espoo, Finland, 1995).
[2] H.R. Gail, S.L. Hantler and B.A. Taylor, Spectral analysis of M/G/1 and G/M/1 type Markov chains,Stochastic Models 10 (1994) 1-43. · Zbl 0791.60086 · doi:10.1080/15326349408807287
[3] H.R. Gail, S.L. Hantler and B.A. Taylor, Spectral analysis of M/G/1 type Markov chains,Advances in Applied Probability 28 (1996) 114-165. · Zbl 0845.60092 · doi:10.2307/1427915
[4] D.-S. Lee and B. Sengupta, Queueing analysis of a threshold based priority scheme for ATM networks,IEEE/ACM Transactions on Networking 1 (1993) 709-717. · doi:10.1109/90.266058
[5] T. Lindvall,Lectures on the Coupling Method (Wiley, New York, 1992). · Zbl 0850.60019
[6] M. Marcus and H. Minc,A Survey of Matrix Theory and Matrix Inequalities (Allyn and Bacon, Boston, 1964). · Zbl 0126.02404
[7] S.P. Meyn and R.L. Tweedie,Markov Chains and Stochastic Stability (Springer-Verlag, London, 1993). · Zbl 0925.60001
[8] I. Mitrani and D. Mitra, A spectral expansion method for random walks on semi-infinite strips, in:Iterative Methods in Linear Algebra, eds. R. Beauwens and P. de Groen (Elsevier, 1992). · Zbl 0785.65131
[9] M.F. Neuts, Queues solvable without Rouché’s theorem,Operations Research 27 (1979) 767-781. · Zbl 0434.60094 · doi:10.1287/opre.27.4.767
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.